Alert archive / Michigan / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Aug 24, 2023, 2:53 AM EDT for 4 counties in Michigan. It was in force for 4 hr. 34 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2023, 2:53 AM EDT (06:53 UTC)
- Expired
- Aug 24, 2023, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Livingston County, MI, Macomb County, MI, Oakland County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 22 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 3:55 AM EDT | RAIN 1.77 | 3 Nw Howell, MI | 2 hour rainfall total measured at Livingston County Airport - KOZW. |
| Aug 24, 4:50 AM EDT | FLOOD | 2 N Plymouth, MI | Flooding reported at Five Mile Rd and Northville Rd. |
| Aug 24, 4:50 AM EDT | FLOOD | 2 N Plymouth, MI | Flooding reported at Five Mile Rd and Northville Rd. |
| Aug 24, 5:00 AM EDT | RAIN 2.49 | 2 Nnw Saint Clair Shore, MI | Cocorahs station MI-MB-33 Roseville 1.7 ENE. The period of the Rain event was 24 hours. |
| Aug 24, 5:11 AM EDT | RAIN 2.55 | 2 N Saint Clair Shores, MI | Cocorahs station MI-MB-71 St Clair Shores 2.5 N. |
| Aug 24, 5:39 AM EDT | RAIN 3.61 | 3 Wsw New Baltimore, MI | Cocorahs station MI-MB-65 Chesterfield 2.4 E. |
| Aug 24, 5:42 AM EDT | FLOOD | 1 W Romulus, MI | MDOT reported ramp closure at I-275 and I-94 due to flooding. |
| Aug 24, 5:42 AM EDT | FLOOD | 1 W Romulus, MI | MDOT reported ramp closure at I-275 and I-94 due to flooding. |
| Aug 24, 5:53 AM EDT | RAIN 3.09 | 2 Ene Romulus, MI | 7 hour rainfall total measured at Detroit Metro Airport - KDTW. |
| Aug 24, 6:00 AM EDT | RAIN 1.87 | 1 Ene Lake Orion, MI | Cocorahs station MI-OK-121 Lake Orion 1.1 ENE. |
| Aug 24, 6:00 AM EDT | RAIN 5.52 | Sumpter Township, MI | 7 hour rainfall total. |
| Aug 24, 6:20 AM EDT | RAIN 1.04 | 2 Nw Waterford, MI | Cocorahs station MI-OK-35 Waterford 2.1 NW. |
| Aug 24, 6:46 AM EDT | RAIN 1.77 | 2 Sse Utica, MI | Cocorahs station MI-MB-70 Sterling Heights 2.2 NNE. |
| Aug 24, 6:51 AM EDT | RAIN 3.07 | 5 Nnw Novi, MI | Cocorahs station MI-OK-53 Wixom 1.3 NE. |
| Aug 24, 6:52 AM EDT | RAIN 2.11 | 4 Ene Northeast Detroit, MI | Cocorahs station MI-MB-73 Eastpointe 1.2 SSW. |
| Aug 24, 6:53 AM EDT | RAIN 1.08 | 1 W Waterford, MI | 6 hour rainfall total measured at Oakland County Airport - KPTK. |
| Aug 24, 6:55 AM EDT | RAIN 1.86 | 3 Wnw Utica, MI | Cocorahs station MI-MB-30 Shelby 2.6 SW. |
| Aug 24, 7:00 AM EDT | RAIN 1.05 | 2 Ne Livonia, MI | Cocorahs station MI-WY-52 Livonia 2.0 NE. The period of the Rain event was 24 hours. |
| Aug 24, 7:00 AM EDT | RAIN 1.06 | 2 Wsw Royal Oak, MI | Cocorahs station MI-OK-122 Berkley 0.5 WSW. |
| Aug 24, 7:00 AM EDT | RAIN 1.12 | 4 Se Orchard Lake, MI | Cocorahs station MI-OK-47 Bloomfield Township 3.1 SW. |
| Aug 24, 7:00 AM EDT | RAIN 1.16 | 1 Wsw Farmington, MI | Cocorahs station MI-OK-125 Farmington Hills 2.4 SSW. The period of the Rain event was 24 hours. |
| Aug 24, 7:00 AM EDT | RAIN 1.33 | 1 Ne Waterford, MI | Cocorahs station MI-OK-142 1 NE Waterford. |
| Aug 24, 7:00 AM EDT | RAIN 1.5 | 1 E Brighton, MI | Cocorahs station MI-LV-31 Brighton 1.1 E. The period of the Rain event was 24 hours. |
| Aug 24, 7:00 AM EDT | RAIN 1.57 | 4 Wsw Howell, MI | Cocorahs station MI-LV-32 3 W Howell. |
| Aug 24, 7:00 AM EDT | RAIN 1.64 | 1 Ne Clarkston, MI | Cocorahs station MI-OK-107 Clarkston 1.4 NE. |
| Aug 24, 7:00 AM EDT | RAIN 1.85 | 2 W Rochester, MI | Cocorahs station MI-OK-129 Rochester Hills 1.6 NNW. The period of the Rain event was 24 hours. |
| Aug 24, 7:00 AM EDT | RAIN 1.92 | 1 N Royal Oak, MI | Cocorahs station MI-OK-141 1 N Royal Oak. |
| Aug 24, 7:00 AM EDT | RAIN 1.92 | 1 W Orchard Lake, MI | Cocorahs station MI-OK-130 Orchard Lake Village 1.1 W. |
| Aug 24, 7:00 AM EDT | RAIN 2.21 | 3 N Utica, MI | Cocorahs station MI-MB-7 Shelby 0.4 SSE. The period of the Rain event was 24 hours. |
| Aug 24, 7:00 AM EDT | RAIN 2.22 | 1 Nnw Commerce, MI | 7 hour rainfall total via MSU Enviroweather. |
| Aug 24, 7:00 AM EDT | RAIN 2.22 | 1 N Whitmore Lake, MI | 24 hour rainfall total |
| Aug 24, 7:00 AM EDT | RAIN 2.3 | 4 N Chilson, MI | Cocorahs station MI-LV-24 Howell 4.9 ESE. |
| Aug 24, 7:00 AM EDT | RAIN 2.47 | 3 Wnw Southwest Detroit, MI | Cocorahs station MI-WY-7 Dearborn 3.5 NE. The period of the Rain event was 24 hours. |
| Aug 24, 7:00 AM EDT | RAIN 3.96 | 2 S Plymouth, MI | Cocorahs station MI-WY-125 Canton 2.7 N. The period of the Rain event was 24 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2452 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.6
The text
As transmitted.
254
WGUS53 KDTX 240653
FFWDTX
MIC093-099-125-163-241100-
/O.NEW.KDTX.FF.W.0002.230824T0653Z-230824T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Detroit/Pontiac MI
253 AM EDT Thu Aug 24 2023
The National Weather Service in Detroit/Pontiac has issued a
* Flash Flood Warning for...
Livingston County in southeastern Michigan...
Macomb County in southeastern Michigan...
Oakland County in southeastern Michigan...
Wayne County in southeastern Michigan...
* Until 700 AM EDT.
* At 253 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen since 2 AM from western Wayne county through central
Livingston county. Additional rainfall at 1 to 2 inches per hour
is likely from 3 AM to 4 AM. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Warren, Livonia, Troy, Southfield, Taylor, St. Clair Shores,
Pontiac, Novi, Romulus, Mount Clemens, Hartland, New Baltimore,
Fenton, Flat Rock, Howell, Brighton, Milford, Holly, Richmond and
Grosse Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4278 8369 4287 8369 4290 8274 4267 8271
4266 8271 4237 8286 4229 8310 4224 8313
4208 8314 4209 8353 4244 8355 4242 8414
4278 8416
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
BT3 follow-up statements
515
WGUS73 KDTX 240757
FFSDTX
Flash Flood Statement
National Weather Service Detroit/Pontiac MI
357 AM EDT Thu Aug 24 2023
MIC093-099-125-163-241100-
/O.CON.KDTX.FF.W.0002.000000T0000Z-230824T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston MI-Macomb MI-Oakland MI-Wayne MI-
357 AM EDT Thu Aug 24 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING
FOR LIVINGSTON, MACOMB, OAKLAND AND WAYNE COUNTIES...
At 357 AM EDT, Doppler radar indicated thunderstorms shifted west of
Macomb county since 3 AM but with additional storms developing to
the northwest. Radar estimated rainfall of 1 to 3 inches occurred
across southwest Oakland, western Wayne, and central to eastern
Livingston counties. Additional rainfall of 1 to 2 inches per hour
is expected in the warning area from 4 AM to 5 AM. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Livonia, Troy, Pontiac, Novi, Romulus, Hartland, Fenton, Flat
Rock, Howell, Brighton, Milford, Holly, Richmond and Grosse Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4278 8369 4287 8369 4290 8274 4267 8271
4266 8271 4237 8286 4229 8310 4224 8313
4208 8314 4209 8353 4244 8355 4242 8414
4278 8416
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
BT466
WGUS73 KDTX 240845
FFSDTX
Flash Flood Statement
National Weather Service Detroit/Pontiac MI
445 AM EDT Thu Aug 24 2023
MIC099-240855-
/O.CAN.KDTX.FF.W.0002.000000T0000Z-230824T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macomb MI-
445 AM EDT Thu Aug 24 2023
...FLASH FLOOD WARNING IS CANCELLED FOR MACOMB COUNTY...
The heaviest rain shifted west and south since 3 AM. Flooding is no
longer expected to pose a threat although scattered showers and
thunderstorms remain possible.
LAT...LON 4278 8369 4287 8369 4289 8310 4245 8308
4245 8287 4252 8287 4257 8283 4256 8278
4259 8277 4262 8282 4264 8281 4263 8273
4237 8286 4229 8310 4224 8313 4208 8314
4209 8353 4244 8355 4242 8414 4278 8416
$$
MIC093-125-163-241100-
/O.CON.KDTX.FF.W.0002.000000T0000Z-230824T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston MI-Oakland MI-Wayne MI-
445 AM EDT Thu Aug 24 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING
FOR LIVINGSTON, OAKLAND AND WAYNE COUNTIES...
At 445 AM EDT, Doppler radar indicated heavy rain and thunderstorms
shifting south, however the flood threat continues as runoff
progresses through sunrise.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Livonia, Troy, Southfield, Taylor, Pontiac, Novi, Romulus,
Hartland, Fenton, Flat Rock, Howell, Brighton, Milford, Holly,
Grosse Pointe, Fowlerville, Pinckney and Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4278 8369 4287 8369 4289 8310 4245 8308
4245 8287 4252 8287 4257 8283 4256 8278
4259 8277 4262 8282 4264 8281 4263 8273
4237 8286 4229 8310 4224 8313 4208 8314
4209 8353 4244 8355 4242 8414 4278 8416
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
BT660
WGUS73 KDTX 241057
FFSDTX
Flash Flood Statement
National Weather Service Detroit/Pontiac MI
657 AM EDT Thu Aug 24 2023
MIC093-125-163-241107-
/O.EXP.KDTX.FF.W.0002.000000T0000Z-230824T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston MI-Oakland MI-Wayne MI-
657 AM EDT Thu Aug 24 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 7 AM EDT THIS MORNING FOR
LIVINGSTON, OAKLAND AND WAYNE COUNTIES...
This warning has been replaced by an areal Flood Warning as runoff
will lead to significant flooding throughout the day.
LAT...LON 4278 8369 4287 8369 4289 8310 4245 8308
4245 8287 4252 8287 4257 8283 4256 8278
4259 8277 4262 8282 4264 8281 4263 8273
4237 8286 4229 8310 4224 8313 4208 8314
4209 8353 4244 8355 4242 8414 4278 8416
$$
DGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:10 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 24, 12:10 AM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1210 AM EDT Thu Aug 24 2023
.AVIATION...
The warm front has become stationary nearly along the terminal
corridor from DTW to FNT before bending off the the west ahead of
fragmented waves of low pressure moving in from WI. This has become
favorable for thunderstorms to backbuild into the DTW to PTK area
from the southern Ontario and NW Ohio complex which may now connect
with any new activity that may develop toward MBS late tonight. The
storms will be the primary aviation concern while IFR ceiling
factors in north of the front. MVFR ceiling and fog expanding in the
warm and humid air south of the front is also expected to continue
through the late night and morning. The bulk of thunderstorm
activity is then expected to move out of SE Mi by sunrise with the
front gradually becoming the dividing line between IFR/MVFR ceiling
to the north and VFR to the south by afternoon. Yet another wave of
low pressure is projected to slide along the front to set off more
thunderstorms mid afternoon into Thursday evening.
For DTW... MVFR ceiling is expected to continue filling in as
thunderstorms increase coverage during the late night. IFR
visibility is likely at times in heavy rainfall while the pattern
unfolds through sunrise. MVFR ceiling is expected to linger during
the morning after storms exit eastward.
.DTW THRESHOLD PROBABILITIES...
* High for thunderstorms late tonight.
* High for ceiling at or below 5000 ft late tonight and this
morning.
&&
.PREV DISCUSSION...
Issued at 1003 PM EDT Wed Aug 23 2023
UPDATE...
A Slight Risk of severe thunderstorms and a Marginal Risk of
excessive rainfall remain in place for nearly all of SE Mi tonight,
mainly from midnight to 6 AM. Large hail and damaging wind are the
higher probability hazards but also with a low tornado risk given
the warm front draped across Lower Mi. Torrential rainfall capacity
has already been demonstrated by the early day storms and remains
likely tonight with localized flooding possible.
The scenario is still very conditional, or at least subject to lower
spatial and temporal predictability, due to strong capping above the
boundary layer while the larger scale storm environment is very
supportive of organized convection. The 00Z DTX sounding nicely
shows the strong cap around 750 mb, 700-500 mb lapse rate on the
steep end of the spectrum at 7.3 C/km, and also PW of 2.0 inches. A
plenty energetic wind profile is sampled as well with a deep layer
of 45 knot NW flow translating into about 35 kts of effective bulk
shear. These parameters are shown to mostly hold through the night
while CAPE remains surface based and in the range of 1000-3000 J/kg
along and south of the warm front. Elevated instability in terms of
850 mb LI is also shown to start out in the -4 to -7 C range and
hold at least -4 C during the late night as an additional measure of
mid level lapse rate. This leaves the scenario dependent on the
surface wave inbound from WI and its ability to boost the low level
jet just enough to initiate storms along and ahead of its track
along the front. Hi-res model consensus favors central Lower Mi as a
region of convective initiation but with a wide spatial range.
Ongoing showers and storms backbuilding from southern Ontario into
the northern Detroit suburbs are getting picked up by the 00Z HRRR
and 4km NAM which may continue toward central Lower Mi as the low
approaches. Cap level moisture transport helps break through the cap
and into the steep mid level lapse rate environment. Discrete cells
with supercell potential is the preferred mode initially and capable
of large hail. Some upscale growth into multicell clusters is then
possible for more of wind hazard. The tornado risk will be present
throughout the event until the surface low carries the bulk of
activity into Canada by sunrise.
PREV DISCUSSION...
Issued at 329 PM EDT Wed Aug 23 2023
DISCUSSION...
Persistent convection centered over the northeast quadrant of the
forecast area has set up a substantial baroclinic zone along the
western edge of the region with a large area of 70 degrees or less
over the Thumb and much of Metro Detroit abutting temperatures in
the upper 80s from Adrian north-northwest to Jackson and Lansing.
Expect the large outflow boundary that is causing this gradient to
remain either quasi-stationary or perhaps drift slowly east into
this evening as additional showers and thunderstorms fire as the
very warm, moist southwesterly flow overrides this cooler airmass in
place over much of the forecast area.
The degree of convection does remain in question into the evening
and overnight hours, but generally expect scattered to occasionally
numerous showers/storms to percolate this evening with a gradual
trend overnight to shift the best coverage of this activity to the
south and southeast. Confidence in the exact timing/coverage does
remain rather low even within this 12-18z hour window, but suspect
periods of scattered convection will impact parts of the forecast
area at times into early Thursday morning. Some of this activity may
be marginally severe given the degree of elevated instability that
will be available along the edge of the upper ridge. In addition,
very heavy rainfall will be a concern, especially where convection
trains over the same area (which is definitely a potential in this
setup).
The extent of convection later this evening and especially overnight
will play a large part in just now hot and humid conditions become
on Thursday. At this time, will be issuing a Heat Advisory for the
southernmost 4 counties in SE MI as this area seems to be the most
likely to see a persistent push of temperatures into the lower 90s
with dew points in the middle 70s by midday Thursday. If convection
remains relatively tame tonight, this advisory may need to be
extended to several other counties as the expanse of hot/humid air
should theoretically be more substantial from mid/late morning into
the afternoon if west-southwesterly flow into the region remains
unimpeded.
A shortwave topping the upper ridge will drive a cold front through
the area Thursday evening with another round of showers and storms
possible. Temperatures will settle back into the 60s Thursday night
in the wake of this front with highs only in the upper 70s to lower
80s Friday. The overall upper level pattern will transition to a
cooler one this weekend with this basic pattern holding into early
to mid next week as the strong upper ridge to the west/southwest
retreats back to the southwest/south central CONUS and upper
troughing amplifies from eastern Canada into the Great Lakes and
northeast CONUS. High temperatures will largely range in the 70s
during this period with 50s common for low temperatures.
MARINE...
A stretch of unsettled conditions is expected today and tomorrow
across the central Great Lakes as energetic flow continues around
the upper ridge while a low pressure system and associated frontal
boundary move through. Showers and thunderstorms, some of which may
become strong to severe, will be the main concerns. Widespread
coverage of showers and thunderstorms early today has decreased with
some lingering activity across southern Lake Huron. There will be a
chance for a resurgence of activity tonight into tomorrow morning
that would impact portions of southern Lake Huron south to Lake
Erie. There remains some uncertainty in overall coverage of this
activity. However, strong to severe storms will be possible where
initiation can occur. The Small Craft Advisory across Saginaw Bay
will be allowed to expire as southeast winds of 15-20 knots will
push the higher waves into the northern half of Lake Huron. A cold
front will then move southward tomorrow afternoon bringing another
round of possibly strong to severe thunderstorms. Strongest storms
will more likely be focused across far southern Lake Huron to Lake
Erie. Winds will back from east-southeast to northerly Thursday
evening behind the front and maintain this direction through Friday.
Wind gust potential looks to remain below 20 knots Thursday and
Friday. Another cold front will push greater cold air advection into
the region on Saturday resulting in strong northerly flow and a
possible return to Small Craft Advisory conditions, especially
across the Lake Huron zones.
HYDROLOGY...
Additional showers and thunderstorms, some strong, will be possible
this evening into the overnight hours. Confidence remains low as to
the exact timing and coverage of this activity. However, prolific
rainfall will be possible under any activity. Additionally, while
the chances remain low, thunderstorm training cannot be ruled out,
which may bring multiple rounds of thunderstorms to the same area
within a short window.
Highly localized rainfall totals will be possible if thunderstorms
develop across SE MI. Any thunderstorm training can easily bring 2+
inches of rainfall within a short 1-2 hour window. Please stay up to
date with the latest forecast as adjustments to storm potential can
be expected into Thursday.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory from 8 AM this morning to 8 PM EDT this evening for
MIZ075-076-082-083.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....BT
UPDATE.......BT
DISCUSSION...DG
MARINE.......AA
HYDROLOGY....DG
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 23, 3:57 PM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 357 PM EDT Wed Aug 23 2023 MIZ075-076-082-083-240900- Washtenaw-Wayne-Lenawee-Monroe- 357 PM EDT Wed Aug 23 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible at times this evening into tonight. There will be the potential for some severe storms within this activity with the main hazards being hail to 1.5 inches in diameter, damaging wind gusts, and locally heavy rainfall that may lead to flooding concerns. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Heat Advisory has been issued for Thursday. Refer to the latest weather message and forecasts for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>063-068>070-240900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb- 357 PM EDT Wed Aug 23 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Scattered to occasionally numerous thunderstorms will be possible at times this evening into tonight. There will be the potential for some severe storms within this activity with the main hazards being hail to 1.5 inches in diameter, damaging wind gusts, and locally heavy rainfall that may lead to flooding concerns. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Temperatures are forecasted to reach the upper 80s to lower 90s by Thursday afternoon as dewpoints climb into the lower to mid 70s. Heat indices will likely reach the mid to upper 90s and may top 100 degree by afternoon, especially south of the I-69 corridor. A Heat Advisory may need to be expanded into part of the area if thunderstorms do not disrupt the flow of hot and humid air into the area too much. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 357 PM EDT Wed Aug 23 2023 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisories may be needed gain by Saturday as gusty northerly winds in the wake of a strong cold front bring building waves. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
In the hours before
Special weather statement, Aug 23, 10:42 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1042 PM EDT Wed Aug 23 2023
MIZ076-240345-
Wayne MI-
1042 PM EDT Wed Aug 23 2023
...Strong thunderstorms in northeastern Wayne County through 1145 PM
EDT...
At 1040 PM EDT, Doppler radar was tracking a strong thunderstorm over
Downtown Detroit, moving southeast at 35 mph.
HAZARD...Winds around 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will affect the following locations... Highland Park,
Melvindale, Redford, Northeast Detroit, Northwest Detroit, Harper
Woods, Ecorse, Southwest Detroit, Allen Park and Dearborn Heights.
People attending Comerica Park, and the Aretha Franklin Amphitheater
should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4237 8291 4234 8297 4232 8306 4229 8309
4224 8313 4221 8313 4220 8315 4244 8343
4245 8288
TIME...MOT...LOC 0240Z 309DEG 29KT 4231 8306
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BTSpecial weather statement, Aug 24, 12:36 AM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1236 AM EDT Thu Aug 24 2023
MIZ069-070-076-240530-
Macomb MI-Oakland MI-Wayne MI-
1236 AM EDT Thu Aug 24 2023
...A strong thunderstorm will impact portions of northeastern Wayne,
southeastern Oakland and southwestern Macomb Counties through 130 AM
EDT...
At 1235 AM EDT, Doppler radar was tracking a strong thunderstorm over
Detroit Zoo, or near Warren, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Detroit and Dearborn around 1245 AM EDT.
Grosse Pointe, Downtown Detroit and Belle Isle around 1255 AM EDT.
Other locations impacted by this storm include Lathrup Village,
Harper Woods, Pleasant Ridge, Grosse Pointe Shores, Center Line,
Huntington Woods, Grosse Pointe Woods, Grosse Pointe Park, Highland
Park and Madison Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4236 8288 4235 8295 4233 8299 4232 8306
4229 8309 4224 8313 4249 8334 4257 8307
4242 8284
TIME...MOT...LOC 0435Z 326DEG 26KT 4246 8312
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AALocal storm report, Aug 24, 1:16 AM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
116 AM EDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM Rain Warren 42.49N 83.03W
08/24/2023 M1.14 inch Macomb MI Co-Op Observer
24 hr rainfall total for 8/23/2023
&&
Event Number DTX2300431
cbThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:42 PM EDT | Special Weather Statement | DTX | Wayne | 63 min |
| Aug 23, 11:13 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 4 hr |
| Aug 23, 11:48 PM EDT | Special Marine Warning | DTX | 57 min | |
| Aug 24, 12:36 AM EDT | Special Weather Statement | DTX | Wayne | 54 min |
| Aug 24, 1:16 AM EDT | Special Marine Warning | DTX | 26 min | |
| Aug 24, 1:21 AM EDT | Areal Flood Advisory | DTX | Genesee, Livingston, Shiawassee | 4 hr |
| Aug 24, 1:47 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland, Washtenaw, Wayne | 58 min |
| Aug 24, 2:00 AM EDT | Severe Thunderstorm Warning | DTX | Livingston | 60 min |
| Aug 24, 2:17 AM EDT | Severe Thunderstorm Warning | DTX | Monroe, Washtenaw, Wayne | 58 min |
| Aug 24, 2:21 AM EDT | Special Marine Warning | DTX | 84 min | |
| Aug 24, 3:05 AM EDT | Flash Flood Warning | DTX | Washtenaw | 4 hr |
| Aug 24, 3:06 AM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 54 min |
| Aug 24, 3:15 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 60 min |
| Aug 24, 3:26 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 64 min |
| Aug 24, 3:30 AM EDT | Flash Flood Warning | DTX | Monroe | 4 hr |
| Aug 24, 3:51 AM EDT | Special Marine Warning | DTX | 114 min | |
| Aug 24, 6:54 AM EDT | Areal Flood Warning | DTX | Livingston, Monroe, Oakland, Washtenaw, Wayne | 9 hr |
| Aug 24, 9:36 AM EDT | River Flood Warning | DTX | Wayne | 36 hr |
| Aug 24, 6:21 PM EDT | Special Marine Warning | DTX | 100 min | |
| Aug 24, 6:23 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 67 min |
Nearby
Flash Flood Warnings in Michigan, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.